[Skip to Content]
[Skip to Content Landing]
Clinical Observation
February 28, 2005

Bortezomib-Induced Severe Hepatitis in Multiple MyelomaA Case Report

Author Affiliations

Author Affiliations: Hematology Department, Institut d’Investigacions Biomèdiques August Pi I Sunyer, Hospital Clínic, Barcelona, Spain.

Arch Intern Med. 2005;165(4):464-465. doi:10.1001/archinte.165.4.464
Abstract

Bortezomib is a novel proteasome inhibitor with significant antimyeloma activity. Its toxicity is manageable, and the most frequent adverse effects mainly consist of gastrointestinal symptoms, peripheral neuropathy, neuropatic pain, and thrombocytopenia. Severe liver toxicity has not been previously recognized. A patient with relapsed multiple myeloma who developed bortezomib-induced severe recurrent hepatitis is described. The importance of recognizing this rare potential toxicity is highlighted in order to discontinue this agent if liver adverse reaction is suspected.

×